Quantcast

confusion?

Help Support ValveReplacement.org:

Tass

Well-known member
Joined
Jun 25, 2009
Messages
100
Location
Houston TX
I like to think i'm usually pretty sharp, however lately i've felt like i've completely turned stupid. At work I know what I want to type, but keep misspelling words-going back to correct and still spell the same word wrong.

The other day I needed to unlock the car doors while it was still running (they automatically unlock when the car is turned off) and for the life of me I could not find the button to unlock the doors. It was right where it's always been...little key symbol on it and everything...

The only meds i'm on are Niaspan w/ a baby aspirin (for flushing) and Triamterene (diuretic).

I didn't see confusion (spelled that one wrong-again!) on any of the Rx drug sheets.

Any ideas or am I just stressing and it's manifesting as confusion (wrong again!) instead of reflux?

Tass
 

Cris N

Happy to be here.
VR.org Supporter
Joined
Jun 25, 2005
Messages
1,918
Location
Northeast WI
I looked on Drugs.com and saw this about Triamterene: This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

You should probably check in with your doctor - maybe a different diuretic might do the trick. Hopefully, that's all it is.
 

ALCapshaw2

Well-known member
Joined
Mar 20, 2003
Messages
6,910
Location
North Alabama
Another GOOD (and FREE) source of information on your medications is your Pharmacist,
or do a Google Search which should bring up several on-line Prescription Drug Websites.

'AL Capshaw'
 

Luana

VR.org Supporter
VR.org Supporter
Joined
Oct 23, 2009
Messages
1,165
Location
USA
You can get the package insert online for medications, and your pharmacist is an excellent, and often way under utilized, source for info and side effects of medications.
 

ALCapshaw2

Well-known member
Joined
Mar 20, 2003
Messages
6,910
Location
North Alabama
Tass,

I see from your profile that you have a BAV.
Do you have copies of your EchoCardiograms?
If not, I highly recommend getting them and learning how to read them.

When you are closer to meeting the criteria for surgery, I recommend that you contact one of the Aorta Specialists at Texas Heart Institute (since you are in Houston). An Aorta Specialist should be familiar with BAV and the often associated Connective Tissue Disorders and know how to recognize and treat them as opposed to lesser experienced surgeons who rarely see / operate on such patients.

'AL Capshaw'
 

Tass

Well-known member
Joined
Jun 25, 2009
Messages
100
Location
Houston TX
Tass,

I see from your profile that you have a BAV.
Do you have copies of your EchoCardiograms?
If not, I highly recommend getting them and learning how to read them.

When you are closer to meeting the criteria for surgery, I recommend that you contact one of the Aorta Specialists at Texas Heart Institute (since you are in Houston). An Aorta Specialist should be familiar with BAV and the often associated Connective Tissue Disorders and know how to recognize and treat them as opposed to lesser experienced surgeons who rarely see / operate on such patients.

'AL Capshaw'
I had my last echo a year ago-don't have a lot of confidence in the tech/doctor who performed it. Next appointment is a few weeks from now. Current cardio (affiliated w/ The Heart Institute) is a specialist in echo's and women's heart disease (I got pretty ticked off at Kelsey Seybold and the male doctors who said I just needed to learn to live with the edema-even if they don't think it's related...diuretics, people!). The last echo didn't give me as much info as the rest of y'all seem to have (evidently he also didn't look for the Coarctation). So i'm looking forward to going in with a list of info/numbers to get.

This practice seems to have a variety of doctors to address most (all?) heart matters - and it's a very international practice. I noticed what appeared to be a number of people from other country's here for treatment.

Looking forward to the next visit-but I'm either getting very anxious or the Houston heat/humidity is starting to take a toll.

Tass
 

Marcia58

Well-known member
Joined
May 28, 2009
Messages
446
Location
Northern Indiana, US
Go to drugs.com and sign up for Mednotes. You enter all your scripts, supplements, and OTCs, and it flags possible side effects or drug interactions. It caught a toxic reaction between two of my meds that even the pharmacist wasn't aware was a possibility!

You can also use the Interaction Checker without signing up.
 

Nancy

Well-known member
Joined
Jun 10, 2001
Messages
9,896
Location
upstate New York
If you have edema or Congestive Heart Failure, it can cause confusion. My husband had CHF for many, many years. The confusion comes from not having the proper amount of oxygen circulating in the blood because the lungs are impaired with fluid overload. Make sure that you keep your edema under the very best control. If your doctors are blowing you off about it, you need to either get extremely proactive with them or find someone else who knows what the heck they are doing. There is a blood test for CHF called BNP which can tell just how bad the CHF is.

Just looking for swollen ankles is not the best measure of this problem, because some people don't get swollen ankels, they can get swelling in their abdomen. And or course, the fluid is not just confined to one or two areas of the body, it goes everywhere causing congestion for a multitude of organs. My husband frequently had liver distension due to fluid, even his spleen got large on occasion.

Fluid absolutely has to be controlled, no ifs, ands, or buts.

Stay as low as you can with your salt. Too much salt renders your diuretics useless. Then you have to take more and more diuretics and then your kidneys start talking back to you.
 

Latest posts

Top